View Full Version : Cymbalta strange reaction could it be the NAC?


neetah
11-05-13, 09:56 AM
I am 30 years old and have been on dexamphetamine for 10 years.
I feel the side effects have stayed about the same for me but the window of therapeutic benefits is narrowing as i get older.
I think i have the combined type ADHD, possibly a little bit over focused when on stimulants. Stims have also brought out some slight OCD like behaviors in me, like skin picking, and just generally being a perfectionist with essays for uni (often missing deadlines due to being too perfectionist). My procrastination has gotten worse, i often engage in avoidance and compulsive behaviors like online shopping for hours before i manage to get started on my studies. This in turn has led to increased anxiety and sleepless nights. So i decided to try to move away from the stims and get on an SNRI.

At the same time I have been taking a supplement called N-Acetyl-cysteine (NAC) which has shown some good results for skin picking and hair pulling.
My doctor gave me trial pack of Cymbalta 30mg but i couldnt get past the first pill. I took it yesterday at midday and it had such a strong effect on me.
I had blurred sketchy vision, clumsiness, and felt completely out of it (as if i had taken some bad ecstasy) except instead of having energy i was really apathetic, I could barely care about anything. I felt really exhausted and emotionally numb. It also destroyed my appetite and despite the exhaustion i was tossing and turning all night. I decided not to take it the next day and have felt a great sense of relief as i could feel it finally wearing off.

I suspected a potentiating interaction with the NAC but couldnt find anything searching online. Maybe i just need a lower dose or a different med. Any advice would be appreciated thanks for reading :)

eloradanon
11-17-13, 01:57 AM
were u on meds for ur adhd at the same time that u took the cymbalta? I had it only one time&didnt take it a 2nd time but i felt too edgy taking the cymbalta & the dexamphetamine for the ADD. Idont know what the other meds are that u were taking- are they for ADHD or depression? Il have to look them up. Its hard finding a med that is going to not interfere with each other or have adverse effects. My chemist suggested i try Valdoxen for my depression

eloradanon
11-17-13, 02:37 AM
please dont feel alone in your behaviour, though, because while I was reading ur article about being a perfectionist,the hours spent online,the getting side tracked, procrastinating & then worrying about it all, it was like i was reading a story about my own misadventured life, my friend. And, take heart, because you are still only a spring chicken & have plenty of time to tweak ur meds, and make improvements in ur life. I was 54yo b4 i finally found a dr.who opened my eyes to give me a reason why i was like i was! My father, when he was alive would say to me:"you are not ur Mothers daughter" because i was unable to be neat& perfect in my home, like my Mother had been. But its wrong even 2 say that because i went thru a phase early in my life when i was a obsessive compulsive with cleaning EVERYTHING. I still am mad about washing but just cant organize what2do or how to delegate my time ONCE iv washed stuf,like what do i DO with my curtains,mats, etc. like i feel separate from all the other ppl i meet because i dont really 'fit'into anythin lik they al LOOK as if theyr doing, or theyr v.good@ acting! Its isolating4me &it doesnt help iv chron. depression,feeling like i dont belong anywhere. Its easy to isolate urself & hide inside & keep2 myself.

neetah
11-27-13, 04:07 AM
It seems a common mistake for one parent to compare their child to the other parent, sometimes they say positive things like "shes so ambitious just like her father" which is ok... but often they say something that just makes you insecure.

I always let my house get really dirty and messy when i am studying because I know that I cannot do a general clean and then quickly get back to studying... there will be a million things within that task that distract me along the way... a draw full of goodies, a another noook, another cranny to explore/clean.... It will just become an escape from doing other more difficult tasks. My husband who works all day at a busy cafe, comes home and says "i know your under pressure at uni, and uni is hard, but the dishes take only 10 minutes to do". But with me everything is an ordeal and could lead me astray so i tend to neglect completely things which i know might distract me rather than risk it.

I think its not that we are messy people but its largely a problem of getting wrapped up in the details of any small activity and losing sight of the bigger picture and as you say you have great difficulty with delegating time. Medication can ease the symptoms but i guess its really important to also deal with the cognitive and behavioral side of the problem too.

neetah
11-27-13, 04:07 AM
And yes it is hard to find a good doctor. I have 3 at the moment and all have different opinions. That is why I continue comming on these forums and researching on my own.

psychokitty
11-27-13, 06:00 AM
I was given Cymbalta for long term pain and tingling. I take Ritalin.

I had a terrible reaction to the Cymbalta - really strong heart palpatations, pain in my chest, feeling really weird and out of it... And then my hand got itchy and swelled up.

I was wondering if it was seretonin overload .... But the doctor said it was an allergic reaction.

I stopped taking it after 3 days.

neetah
12-01-13, 02:00 AM
Another doctor I saw said that Pristique would have been a better option. But now that im on holidays i do not feel depressed or anxious. Its just with uni and being stressed and busy.